The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

Query re Pitzotifen

Hi, I have had symptoms of migraine with dizziness for just over 6 years. My last consultation with Surenthiran about 3 months ago, I was advised to increase Pitzotifen to 2.5mg a day split into doses of 0.5mg x 5 which I have done. I am feeling a little better but wondered if anyone has/is taking a higher dose than this? My next review is not until next April and I am struggling to get hold of Surenthiran. I have got an old email address for elaine scott his secretary but think shes left. Any advice would be appreciated thanks

Have you tried using the Search facility? Plough through the “Pizotifen’ posts maybe. You give no idea why you want to know but if you enquire about the maximum possible Pizotifen dose I think it’s 4.00 or thereabouts.
http://www.nhsgrampian.org/nhsgrampian/GJF_general_new.jsp;jsessionid=EC93B5680DCEC97447BC36F0D7A36B5C?pContentID=4492&p_applic=CCC&pElementID=578&pMenuID=464&p_service=Content.show&

Thanks. I want to know because I would like to increase the dose to further control my symptoms.

Perhaps your own GP can help you there rather than a consultant. That link is NHS Scotland so perhaps your GP would accept it as ‘evidence’. All depends. Try it and see. Might be worth talking to @sputnik2. I know she was increasing very slowly on recommendation and was told it can take long time to really work.

Good idea thank you. I will speak to my own GP.

Hi, I’m currently taking 7 tablets a day (three and half mgs) Dr S has told me I can go up to four and half mgs max per day. 9 tablets, three tablets, three times a day. I had built up to 3mg before my last phone call several weeks ago. I’ve to go up 1 tablet at a time (half a mg) and stick on it for at least 2 months and stop if my symptoms are all gone (I wish!) . I wouldn’t go up without a doctor’s say so. From what I’ve read four and a half mg is often used in the treatment of migraine but a lot of people give up pizotifen before then due to weight gain, drowsiness and slow gut. I was offered to add in candesartan on top of the 3mg Pizotifen as an alternative but have decided to stick with the “devil I know” and if I don’t improve then go the candersartan route.

Has Dr S written to your GP after your last appointment? He may have included details of how to proceed in the letter. I ask him to do this as the gaps between NHS appointments are so great (as they are often cancelled and rebooked with another long gap). If you can root out your next appointment letter with the NHS there should be a phone number for his NHS clinic admin staff on there. I’ve had success by actually sending and old fashioned letter to Medway, a secretary phoned the next day.

Good luck

1 Like

Hi,thank you for your reply. I have got a letter which has also been forwarded to my gp. Sending a letter to Medway is a good idea although I’m not sure if Surenthiran is still working from there. I will get advice before I increase as I am also taking Nortryptyline at 110mg. I also have never been symptom free since i was diagnosed but i like to remain positive!. It’s a beast of a condition and nobody can understand the debilitating symptoms unless they have it. Thanks again Helen

He usually adds a second med to Pizotifen. How he does it and what is the criteria i don’t know. I guess that is the reason folks pay to see him.

Some popular second med choices from Dr.S as an add on to Pizotifen
*Gabapentin
*Candersartan
*Clonidine

I have not seen other doctors use some of the meds Dr.S does. He i suppose draws from his long experience of what has worked for his patients.

Consultants generally like to keep the cards close to their chests. Guess that’s because they want patients to continue to keep paying their bills. I have seen some explanatory type preventative suggestions on the internet at times. Obviously choice is much influenced by previous experience. Greater the footfall greater the experience.

I wonder whether adding in might help because the second drug tackles different symptoms. I’m in similar curcumstances to @sputnik2. I could increase or Add In. Somehow doubt Propranolol would sort remaining symptoms. If it hasn’t done so why should it start now after 4 years. Maybe it doesn’t quite work like that. I don’t know. Helen

1 Like